MAUDE Adverse Event Report: TELEFLEX MEDICAL HORIZON TI SMALL 6/CART 180/BOX; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HORIZON TI SMALL 6/CART 180/BOX; APPLIER, SURGICAL, CLIP
Model Number IPN914937
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Nerve Damage (1979)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Incident happened on the (b)(6) 2021 in surgery room.During a thyroid surgery the doctor had to use a blue titanium clip ref 002200 lot 73j2000654.The clip did not hold on the thyroid artery.This clip got stuck on one of the jaws the horizon medium clip pliers 237081 lot 06k1757772.That injured the artery when the surgeon removed the applier causing significant bleeding.Facing this urgency situation, the surgeon used a smaller hemostasis forceps cat # 137081 + clip 001200 lot# 73j2000649, which caused a loss of signal from the recurrent nerve which controls voice function.The surgeon stated that the same incident happened with the smaller applier ligation failure.Consequence: per-operative bleeding and possible recurrent nerve damage.This problem has occurred several times without consequence for patients.Each time we changed the applier and for this incident the applier had been changed 15 days before.Since this incident sales representative went on site on monday 08 november and changed appliers.The patient's condition is fine.The recurrent nerve is non-functional postoperatively.There were no underlying medical conditions.The reported clips and applier were confirmed.
 
Additional Manufacturer Narrative
Qn#(b)(4) the dhr for the returned instrument was reviewed and found completely without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a 100-piece lot in november of 2018.Evaluation of the returned instrument shows that it has been sent in for repair at some point since its exterior finish is bead blasted and not satin brushed finish as produced and it has additional coding on the double stem of the handle of af21/20.Further evaluation shows that there is no damage to the tips, and they are aligned in the open and closed positions.Functional testing as performed at time of manufacture shows that this instrument is able to pick-up, retain, close and release multiple clips.Leg and eye gap measurement's measured within horizon clip specifications of.0030" max leg gap at (.0005"-.0012") and.0042" max.Eye gap at (.0002-.0003").We are unable to determine what caused the alleged defect at the end user's facility.All 100 instruments from this lot were 100% visually inspected and function tested at a 1.0 aql prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.
 
Event or Problem Description
Incident happened on the (b)(6) 2021 in surgery room.During a thyroid surgery the doctor had to use a blue titanium clip ref (b)(4) 0 lot 73j2000654.The clip did not hold on the thyroid artery.This clip got stuck on one of the jaws the horizon medium clip pliers 237081 lot 06k1757772.That injured the artery when the surgeon removed the applier causing significant bleeding.Facing this urgency situation, the surgeon used a smaller hemostasis forceps cat # 137081 + clip 001200 lot# 73j2000649, which caused a loss of signal from the recurrent nerve which controls voice function.The surgeon stated that the same incident happened with the smaller applier ligation failure.Consequence: per-operative bleeding and possible recurrent nerve damage.This problem has occurred several times without consequence for patients.Each time we changed the applier and for this incident the applier had been changed 15 days before.Since this incident sales representative went on site on monday 08 november and changed appliers.The patient's condition is fine.The recurrent nerve is non-functional postoperatively.There were no underlying medical conditions.The reported clips and applier were confirmed.

Brand Name
HORIZON TI SMALL 6/CART 180/BOX
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12836657
Report Number3011137372-2021-00317
Device Sequence Number14584895
Product Code GDO
UDI-Device Identifier24026704709940
UDI-Public24026704709940
Combination Product (Y/N)N
Initial Reporter CountryMN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914937
Device Catalogue Number137081
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexUnknown
Patient Weight27 KG